Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 151, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 21, 2007, 2:12 PM CST for Amite County, Mississippi; Saint Helena Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2007, 2:12 PM CST (20:12 UTC)
- Expired
- Nov 21, 2007, 2:45 PM CST
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Saint Helena Parish, LA, Amite County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 616 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 212012
SVRLIX
LAC091-MSC005-212045-
/O.NEW.KLIX.SV.W.0151.071121T2012Z-071121T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
212 PM CST WED NOV 21 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. HELENA PARISH IN SOUTHEAST LOUISIANA...
AMITE COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 245 PM CST
* AT 210 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EASLEYVILLE...OR ABOUT 10 MILES NORTH OF GREENSBURG...AND MOVING
EAST AT 20 MPH.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3109 9054 3100 9054 3100 9057 3092 9057
3089 9079 3104 9079
TIME...MOT...LOC 2012Z 260DEG 20KT 3098 9068
$$
92/JSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 4:12 AM CST, 10 hours earlier.
Area forecast discussion, Nov 21, 4:12 AM CST, 10 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 412 AM CST WED NOV 21 2007 .SHORT TERM... WEAK UPPER LEVEL DISTURBANCE ASSOCIATED WITH EXIT REGION OF JET MAX THAT MOVED OUT OF NORTH MEXICO LAST NIGHT. THIS APPEARS TO BE INDUCING ISENTROPIC LIFT ALONG A WARM FRONTOGENETIC ZONE. THIS FEATURE IS MOVING RAPIDLY NORTHEAST AND SHOULD BE OUT OF THE FORECAST AREA BEFORE SUNRISE. MOST RAIN AMOUNTS WERE IN THE 0.10 TO 0.50 INCH RAIN. BEYOND THIS FEATURE...THE REST OF THE MORNING SHOULD BE ESSENTIALLY DRY AND MAY TAKE MAXIMUM DAYTIME HEATING AND PERHAPS LAKE AND GULF BREEZE BOUNDARIES TO PROVIDE FOCUS TODAY. COLD FRONT IS ON SCHEDULE TO MOVE THROUGH THE FORECAST AREA OVERNIGHT AND SHOULD ARRIVE IN THE BATON ROUGE METRO AROUND MIDNIGHT...CONTINUING THROUGH NEW ORLEANS METRO BY 3 AM AND MISSISSIPPI GULF COAST BY 5 AM. CURRENT FRONTAL POSITION EXTENDS FROM SPRINGFIELD MISSOURI TO NEAR ARDMORE OKLAHOMA AND MIDLAND- ODESSA TEXAS AREA...MOVING SOUTHEAST AROUND 15 MPH. THE FRONT IS DEPICTED WITH A 25 DEGREE F TEMPERATURE DROP WITHIN AN HOUR OF PASSAGE BUT THIS SHOULD MODERATE SOME UPON ARRIVAL DOWN HERE. RAN MODEL SOUNDINGS THROUGH CHAP PROGRAM FOR SEVERITY INDICATIONS. THIS BEST THAT COULD BE MUSTERED WAS MARGINALLY STRONG WIND GUSTS WITH CONVECTION IN THE 35 TO 45 MPH RANGE. OTHERWISE...ORGANIZED SEVERE THUNDERSTORMS ARE NOT ANTICIPATED WITH THIS PARTICULAR EVENT. .LONG TERM... MODELS CONTINUE TO SHOW A STRONGLY NEGATIVE TILT SYSTEM MOVING ALONG OR BELOW 30N LATITUDE ACROSS NORTH MEXICO/TEXAS BEFORE TURNING NORTHWARD OVER LOUISIANA MONDAY. THIS SYSTEM WILL LIKELY PRODUCE SEVERE THUNDERSTORMS IN THE FORM OF A SQUALL LINE AND SOME ROGUE SUPERCELLS FOR TORNADO DEVELOPMENT IF LOW LEVEL MOISTURE BECOMES SURFACE BASED...AS IT APPEARS IT SHOULD. WIDESPREAD HEAVY RAINS LOOK REASONABLE AS WELL WITH A TAP OF MOISTURE FROM THE TROPICS TO FUEL THE SYSTEM. WILL NOT INCLUDE SEVERE WORDING IN ZONES AT THIS TIME BUT WILL HIGHLIGHT IN HAZARDOUS WEATHER OUTLOOK IN COORDINATION WITH STORM PREDICTION CENTER DAY 4-8 CONVECTIVE OUTLOOK. STILL FEEL THERE MAY BE SOME TIMING DIFFERENCES...PERHAPS LATER THAN MODEL INDICATED BUT MODELS HAVE ESTABLISHED SOME RUN- TO-RUN CONSISTENCY THUSFAR WITH THIS WEEKEND/MONDAY SYSTEM. && .AVIATION... VFR CONDITIONS THIS MORNING WILL BE REDUCED TO MVFR CEILINGS LATER THIS MORNING AND REMAINDER OF TODAY AND TONIGHT AT ALL CWA TERMINALS. KMCB CURRENTLY HAS LIFR CEILING THAT MAY BE TEMPORARY FOR THE NEXT HOUR OR TWO BEFORE BREAKING TO MVFR LEVELS. COLD FRONTAL PASSAGE APPEARS TO BE AROUND 06Z AT KBTR AND KMCB...08Z KMSY AND 0930-1000Z KGPT. LLWS CAN BE EXPECTED WITH THIS FRONTAL PASSAGE IN THE LOWER 1KFT THURSDAY MORNING. && .MARINE... SMALL CRAFT ADVISORY WILL BE REQUIRED FOR THURSDAY AND FRIDAY AS COLD AIR PUSHES INTO NORTH GULF. && .PRELIMINARY POINT TEMPS/POPS... MCB 77 52 55 37 / 60 60 20 10 BTR 78 54 57 39 / 50 60 20 10 MSY 79 59 64 45 / 50 50 30 10 GPT 77 58 64 40 / 50 50 30 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 24
Hazardous weather outlook, Nov 21, 2:05 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 205 PM CST WED NOV 21 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-221200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 205 PM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND BECOME MORE NUMEROUS TONIGHT IN ADVANCE OF AN APPROACHING STRONG COLD FRONT. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING MAINLY ACROSS THOSE AREAS OF SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA LOCATED TO THE WEST OF INTERSTATE 55 AND TO THE NORTH OF INTERSTATES 10 AND 12. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL END WITH FRONTAL PASSAGE EARLY THURSDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE COASTAL WATERS THURSDAY AND FRIDAY. A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP IN THE WEST GULF LATE SATURDAY OR EARLY SUNDAY AND MOVE NORTHWARD INTO LOUISIANA AS A STRONG STORM SYSTEM SUNDAY NIGHT AND EARLY MONDAY. SEVERE THUNDERSTORMS ARE POSSIBLE FROM SUNDAY AFTERNOON INTO EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. EMERGENCY MANAGERS ARE URGED TO STAY ABREAST OF THE FORECASTS CONCERNING THE LOW PRESSURE SYSTEM AND POSSIBLE SEVERE STORMS SUNDAY THROUGH MONDAY. IF THE WEATHER PATTERN DEVELOPS AS INDICATED IN CURRENT WEATHER MODELS... THEN A SIGNIFICANT SEVERE WEATHER EVENT MAY RESULT. ACTIVATION OF STORM SPOTTERS AND EMERGENCY OPERATIONS MAY BE REQUIRED SUNDAY NIGHT OR MONDAY.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 2:22 PM CST | Severe Thunderstorm Warning | LIX | Pike | 38 min |
| Nov 21, 2:54 PM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 66 min |
| Nov 21, 1:06 PM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee | 39 min |
| Nov 21, 2:32 PM CST | Severe Thunderstorm Warning | LIX | Tangipahoa | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.